American Journal of Medical Case Reports
ISSN (Print): 2374-2151 ISSN (Online): 2374-216X Website: http://www.sciepub.com/journal/ajmcr Editor-in-chief: Samy, I. McFarlane
Open Access
Journal Browser
Go
American Journal of Medical Case Reports. 2020, 8(1), 11-13
DOI: 10.12691/ajmcr-8-1-3
Open AccessCase Report

Unique Immediate Postoperative Management of Crohn’s Disease in a Patient with Autoimmune Hepatitis-Like Drug-Induced Liver Injury from Infliximab Requiring Liver Transplantation

Derek J. Estes1, , Winnie Szeto2, Michael Kingsley3, Julio Cesar Poveda3, Thiago Beduschi3 and Amar R. Deshpande2

1Division of Gastroenterology and Hepatology, University of Miami Leonard M. Miller School of Medicine, Miami, FL, USA

2Division of Gastroenterology, Department of Medicine, University of Pittsburgh Medical Center, Pittsburgh, PA, USA

33Division of Gastroenterology, Department of Medicine, University of Pittsburgh Medical Center, Pittsburgh, PA, USA

Pub. Date: November 14, 2019

Cite this paper:
Derek J. Estes, Winnie Szeto, Michael Kingsley, Julio Cesar Poveda, Thiago Beduschi and Amar R. Deshpande. Unique Immediate Postoperative Management of Crohn’s Disease in a Patient with Autoimmune Hepatitis-Like Drug-Induced Liver Injury from Infliximab Requiring Liver Transplantation. American Journal of Medical Case Reports. 2020; 8(1):11-13. doi: 10.12691/ajmcr-8-1-3

Abstract

Drug-induced autoimmune hepatitis (DI-AIH) is a poorly defined, underreported liver disorder. This report describes a rare case of anti-TNF DI-AIH in a patient with Crohn’s disease resulting in acute liver failure requiring orthotopic liver transplantation in which a novel technique of leveraging a delayed abdominal fascial closure to perform ileocolonic anastomotic revision was used.

Keywords:
Crohn’s disease drug-induced liver injury (DILI) inflammatory bowel disease (IBD) infliximab orthotopic liver transplantation

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit http://creativecommons.org/licenses/by/4.0/

References:

[1]  Overview Infliximab. http://livertox.nih.gov/Infliximab.htm.
 
[2]  Tobon GJ, Canas C, Jaller JJ, et al. Serious liver disease induced by infliximab. Clin Rheumatol, 2007; 26: 578-581.
 
[3]  Rowe BW, Boris G, Corey T, et al. Fulminant hepatic failure necessitating transplantation following the initiation of infliximab therapy: a cautionary tale times two. Transpl Int, 2013; 26: e110-e112.
 
[4]  Colina F, Molero A, Begoña C, et al. Infliximab-related hepatitis: A case study and literature review. Dig Dis Sci, 2013; 58: 3362-3367.
 
[5]  Shelton E, Chaudrey K, Khalili H, et al. New onset idiosyncratic liver enzyme elevations with biological therapy in inflammatory bowel disease. Aliment Pharmacol Ther, 2015; 10: 972-979.
 
[6]  Yeoman AD, Westbrook RH, Zen Y et al. Prognosis of acute severe autoimmune hepatitis (AS-AIH): the role of corticosteroids in modifying outcome. J Hepatol, 2014 Oct; 61(4): 876-882.
 
[7]  Lee WM, Hynan LS, Rossaro L, et al. Intravenous N-acetylcysteine improves transplant-free survival in early stage non-acetaminophen acute liver failure. Gastroenterology, 2009; 137(3):856-864.
 
[8]  Sales I, Dzierba AL, Smithburger PL, et al. Use of acetylcysteine for non-acetaminophen-induced acute liver failure. Ann Hepatol, 2013; 12(1):6-10.
 
[9]  Michel M, Cristophe D, Cristophe H, et al. Fulminant hepatitis after infliximab in a patient with hepatitis B virus treated for an adult onset still’s disease. J Rheumatol, 2003; 30(7):1624-1625.
 
[10]  de Ville de GJ, Struye de SY, Reding R, et al. Delayed primary closure of the abdominal wall after cadaveric and living related donor liver graft transplantation in children: a safe and useful technique. Transpl Int, 1998; 11(2): 117-122.
 
[11]  Ziaziaris WA, Darani A, Holland AJ, et al. Delayed primary closure and the incidence of surgical complications in pediatric liver transplant recipients. J Pediatr Surg, 2015; 50(12):2137-40.